Hail, Chippewa
- When
- July 30, 2:20 PM CST
- Where
- Chippewa County, Boyd
- Measured
- 1 in hail
- Reported by
- POST OFFICE
- Coordinates
- 44.950, -91.033
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 9:15 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1015 AM CDT MON JUL 30 2001 FORECAST CONCERN NEAR TERM...CONVECTIVE CHANCES NORTHERN CWA AND TEMPERATURES. PERSISTENT CONVECTION AFFECTING MAINLY NORTHERN MN AT THIS TIME. RADAR TRENDS INDICATE OUTFLOW BOUNDARY WILL BE DEPOSITED CLOSE TO NORTHERN CWA. SATELLITE TRENDS SHOW TOPS WARMING OVER SOUTHEAST SOUTH DAKOTA ASSOCIATED WITH CLUSTER THERE. COOL TOPS ASSOCIATED WITH NORTHWEST CLUSTER...CONTINUE ALONG INSTABILITY GRADIENT/FRONT AND CLUSTER MOVING INTO NORTHWEST WIS IS BEGINNING TO DROP A BIT SOUTH ALONG 850/300MB THICKNESS PATTERN. WILL MENTION LOW POP IN FAR NORTHEAST CWA FOR POSSIBILITY. OTHERWISE...BELIEVE REMAINDER OF THE CWA WILL REMAIN CAPPED...THERMALLY WITH LITTLE CHANCE OF RAIN. TEMPERATURE FORECAST LOOKS GOOD...WITH READINGS IN THE UPPER 80S TO AROUND 90 A GOOD BET. .MSP...NONE. DWE
MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-301900-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 AM CDT MON JUL 30 2001
THE STORM PREDICTION CENTER HAS REVISED THE FORECAST FOR STRONG TO
SEVERE THUNDERSTORMS OVER MINNESOTA. IT APPEARS THAT THE FOCUS FOR
STRONG THUNDERSTORMS WILL REMAIN OVER WESTERN MINNESOTA
THIS AFTERNOON AND INTO TONIGHT.
THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE CONFINED TO AREAS
GENERALLY WEST OF A LINE FROM LONG PRAIRIE...TO ST CLOUD...TO
MANKATO...TO NEAR FAIRMONT.
THUNDERSTORMS WERE MOVING THROUGH PORTIONS OF THE EASTERN DAKOTAS
THIS MORNING...AND SOME OF THIS ACTIVITY MAY AFFECT PARTS OF
WESTERN MINNESOTA THIS AFTERNOON. THE NEXT CHANCE FOR STRONG
THUNDERSTORMS WOULD BE LATE TONIGHT OUT NEAR ALEXANDRIA...
MORRIS...AND LONG PRAIRIE...WHICH IS CLOSER TO A FRONTAL BOUNDARY IN
NORTHWEST MINNESOTA.
STAY TUNED TO WEATHER RADIO OR LO{CAL RADIO AND TELEVISION
STATIONS FOR UPDATES ON THE THUNDERSTORM SITUATION.The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262126, 5262125.